Alert archive / California / Tornado Warnings in 2024

Tornado Warning 2, NWS Los Angeles, CA

March 30, 2024Santa Barbara County, California

NWS Los Angeles, CA issued this tornado warning at Mar 30, 2024, 1:28 AM PDT for Santa Barbara County, California. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2024, 1:28 AM PDT (08:28 UTC)
Expired
Mar 30, 2024, 1:47 AM PDT
In force
19 min
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Santa Barbara County, CA

The radar

The Los Angeles radar (KVTX), 31 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 00:00Z, 8.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 00:00Z on 2024-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 00:00Z on 2024-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 377 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
377 m²/s²
0-3 km storm-relative helicity
441 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

172 
WFUS56 KLOX 300828
TORLOX
CAC083-300915-
/O.NEW.KLOX.TO.W.0002.240330T0828Z-240330T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service OXNARD CA
128 AM PDT Sat Mar 30 2024

The National Weather Service in OXNARD has issued a

* Tornado Warning for...
  Southeastern Santa Barbara County in southwestern California...

* Until 215 AM PDT.

* At 128 AM PDT, a severe thunderstorm capable of producing a tornado
  was located over Carpinteria, or near Montecito, moving northeast
  at 20 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Expect damage to mobile homes, roofs, and vehicles.

* This dangerous storm will be near...
  Carpinteria around 135 AM PDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3441 11948 3439 11952 3439 11954 3440 11955
      3443 11953
TIME...MOT...LOC 0828Z 222DEG 17KT 3439 11953 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Cohen/Bruno
1 follow-up statement
189 
WWUS56 KLOX 300847
SVSLOX

Severe Weather Statement
National Weather Service OXNARD CA
147 AM PDT Sat Mar 30 2024

CAC083-300857-
/O.CAN.KLOX.TO.W.0002.000000T0000Z-240330T0915Z/
Santa Barbara CA-
147 AM PDT Sat Mar 30 2024

...THE TORNADO WARNING FOR SOUTHEASTERN SANTA BARBARA COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However, gusty winds are
still possible.

LAT...LON 3441 11948 3439 11952 3439 11954 3440 11955
      3443 11953
TIME...MOT...LOC 0846Z 222DEG 17KT 3446 11946 

$$

Cohen/Bruno

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this tornado warning went out at Mar 29, 10:58 PM PDT, 2 hours 30 minutes earlier.

Area forecast discussion, Mar 29, 10:58 PM PDT, 2 hours 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
1058 PM PDT Fri Mar 29 2024

updated for new aviation discussion

.SYNOPSIS...29/158 PM.

An unseasonably cold and vigorous storm system will affect the
region through the weekend. This storm will bring periods of
heavy rain and mountain snow along with a slight chance of
thunderstorms. A warming and drying trend will develop next week.

&&

.SHORT TERM (FRI-MON)...29/902 PM.

***UPDATE***

A potent Pacific cold front was across SLO/SBA Counties this
evening with a band of moderate to heavy rain and gusty S to Se
winds. The front will move SE across the forecast area overnight,
reaching VTU County shortly after midnight and L.A. County late
tonight. Additional moderate to heavy rain is expected overnight,
and a Flood Watch is in effect much of the region. The heaviest
rain overnight is expected on south-facing slopes. There is also
enough instability and jet dynamics aloft including some diffluent
flow to help bring a slight chance of thunderstorms to the region
overnight.

In addition to the rain, there will likely be significant higher
mountain snow developing especially above 5000 to 5500 feet,
where Winter Storm Warnings are in effect. Strong and gusty winds
will affect much of the area overnight as well, and High Wind
Warnings and Wind Advisories will continue.

Please see the latest Non-Precipitation Weather Message
(LAXNPWLOX) for the latest updates on wind Advisories/Warnings,
and the latest Winter Weather Message (LAXWSWLOX) for updated
information on the Winter Storm Warnings in the higher mtns. The
storm system is on track as expected and no forecast updates are
expected this evening.

***From Previous Discussion***

Synoptically, there is a very cold 535 dam upper low is 300 miles
WNW of San Francisco. This low will slowly spin down the coast
and will arrive a few miles to the west of Pt Conception Saturday
evening. The upper low will then devolve into a trof and progress
eastward Sunday and early Monday. The cold front assoc with this
low arrived along the Central Coast around 11 am and it will
move to the south and east arriving at VTA county after midnight
and LA county around dawn. The front should push east of LA county
late Saturday morning. The cold upper low itself will then
approach and slowly swing through the area Saturday afternoon
through Sunday. By Monday the low will move to the east along the
CA to AZ border. Ridging will return Tuesday through Thursday
before another low begins to drop down the west coast. Large
spread in the track shows this as either a light rain producer,
or an inside slider wind-maker.

This front will likely bring about 2/3s of the storms precip
totals (which is still forecast to range from 1-3" across the
csts/vlys/lower foothills and 3-6" for coastal facing higher
foothills and mountains). Flood watches cover the area through the
weekend due to expected periods of heavy rain that will result in
frequent and widespread road flooding as well as additional mud
and rock slides. While the chances of a thunderstorm remain
15-20%, have extended the time and area for the possibility in the
weather grids, beginning this afternoon in SLO County and moving
along with the front. Any TSTM that forms could produce rainfall
rates up to 1 inch per hour.

Look for significant snow accumulations above 6000 feet where 1-3
feet are possible, with even higher amounts at the highest peaks.
A winter storm warning has been issued for the mountains from SBA
County through LA County and is in effect from this evening
through Sunday evening. Brief blizzard conditions are possible in
the San Gabriel Mountains. Wind gusts from 60 to 65 mph in the
mountains will accompany the front and they will diminish
Saturday afternoon. Please see the product LAXWSWLOX for all
details on the winter weather affecting the mtns. This high winds
with this much new snow also presents an avalanche risk.  Snow
levels should remain above the Grapevine but there is a 10-20
percent chc of snow.

Max temps will plummet 5 to 10 degrees today with cst/vly highs
ranging only from the upper 50s to the mid 60s.

After the front rolls through the steady rain will turn to showers
on Saturday as the atmosphere rapidly destabilizes with the very
cold aloft assoc with the upper low. More cooling is on tap on
Saturday where most max temps will not even touch 60.

While most of the rain will fall with the front, Sunday will
still be wet with shower and TSTMs activity. Unlike Saturday
morning, however, there will be dry periods in between
showers/TSTMs. The best chc of TSTMs will be Sunday morning and
afternoon when a vort lobe moves through southern portions of VTA
and LA counties. These TSTMs on Sunday could produce small hail,
gusty winds, frequent lightning, and possibly even a small tornado
or waterspout. Max temps will not change much on Sunday and the
weekend high temps will mostly be 8 to 16 degrees blo normals.

There is a small chance (20 percent) the the trof will not move
fast enough to end the shower activity over LA county by dawn
Monday. Any lingering showers will not make much of an impact at
all. Otherwise, Monday will see clearing skies and warming
temperatures as early April sunshine shines on the area. Look for
4 to 8 locally 10 degrees of warming, but max temps will still end
up 4 to 8 degrees blo normal.

.LONG TERM (TUE-FRI)...29/157 PM.

On Tuesday decent NE flow aloft sets up between the departing
trof and an approaching ridge. There is little in the way of
offshore flow at the sfc and right now it looks like any NE canyon
winds will be under advisory levels. Sunny skies, offshore flow
and rising hgts will all combine to bring another 4 to 8 degrees
of warming to the area. This warming will bring most max temps up
to near normal levels.

The ridge will sit atop of the state on Wednesday and most of Thursday
and hgts will lift to around 583 dam. Wednesday the warmest day
of the next 7 with max temps in the 70s with a few 80 and 81
degrees readings in the warmest vly locations.

There is a large spread of solutions for Thursday and Friday as
ensembles struggle to resolve the track of the next upper low
approaching from the northwest. There is a broad ~10% chance of
rain. Thursday will be cloudier and cooler with better onshore
flow and lower hgts. Look for 5 to 10 degrees of cooling across
the area. By Friday, some solutions suggest the track could move
to more of an inside slider that would bring more wind than rain.

&&

.AVIATION...30/0557Z.

At 07Z at KLAX, there was no marine layer or inversion.

High confidence in 5 to 8 hours of steady RA/+RA at all airports
tonight with gusty east to southeast winds. Low confidence in
timing of flight cat changes in cig and/or vsbys. MVFR ceilings
and vis are expected to be common during that time, with a 30
percent chance of 1-3 hours of IFR ceilings or visibility. After
the steady rain band moves through, off and on again showers are
likely into Sat evening. Ceilings should stay in the MVFR/VFR
category. TSRA is possible however, especially after 18Z and
lasting through Sunday. Any thunderstorm has the potential for
brief strong winds and IFR categories.

KLAX...Moderate confidence in timing (+/- 3 hours) and general
flight categories (+/- 1 category). Moderate confidence on when
any +RA occurs, but the highest chance is near the end of the rain
band late tonight. Gusty southeast winds over 10 knots are likely
thru 12Z when winds turn westerly. Another round of east winds
over 10 knots is likely starting Sunday 03-06Z. There is a 10-15
percent chance of TSRA, especially after 18Z and lasting through
Sunday.

KBUR...Moderate confidence in timing (+/- 3 hours) and general
flight categories (+/- 1 category). Moderate confidence on when
any +RA occurs, but the highest chance is near the end of the rain
band late tonight. Gusty Southeast winds are likely thru 13Z.
There is a 10-15 percent chance of TSRA, especially after 18Z and
lasting through Sunday.

&&

.MARINE...29/828 PM.

Hazardous marine conditions for all waters at times, with rapidly
changing conditions, and moderate confidence through the forecast
period.

Small Craft Advisory (SCA) level seas continue in the northern
two outer waters zones (PZZ670/673) and inner waters north of Pt
Sal. S to SE winds at SCA levels will continue tonight into Sat
evening. Seas will remain at or above SCA levels thru early Sun.

In the southern outer waters (PZZ676), winds will continue at SCA
levels thru Sat afternoon/evening, and SCA level seas lingering
into early Sun.

S winds will increase to SCA levels across the SBA Channel and
southern inner waters this evening. Winds will drop below SCA
levels in the SBA Channel late tonight, but linger in the
southern inner waters thru later Sat night. A brief period of SCA
level E-SE winds is likely (60% chance) Sun morning.

Conds are expected to be below SCA levels across the entire
waters Sun afternoon thru Tue.

There is a 20-30% chance of thunderstorms across the waters this
evening thru Sun. Please reference the Marine Weather Statement
for the latest information about thunderstorm potential.

&&

.BEACHES...29/142 PM.

On W and NW facing beaches on the Central Coast, high surf is
expected to continue developing thru Sun. Surf heights of 8 to 12
ft with local sets to 15 ft are expected.

On W facing beaches south of Pt. Conception, elevated to high
surf is expected through this weekend, with a high risk of rip
currents. High Surf Advisories are in effect for the Ventura
County and Los Angeles County beaches, where 4-7-ft surf and sets
to 9 ft are expected Sat into early Sun.

Strong and dangerous rip currents are expected on all beaches
thru the weekend.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 3 AM PDT Saturday for zones
      38-343-344-350-352. (See LAXNPWLOX).
     Flood Watch remains in effect through Sunday afternoon for
      zones 38-88-340>358-362-366>383-548. (See LAXFFALOX).
     Wind Advisory in effect until 6 AM PDT Saturday for zones
      88-354-355-369-370-372-373-375. (See LAXNPWLOX).
     High Surf Advisory in effect until 6 PM PDT Sunday for zones
      340-346. (See LAXCFWLOX).
     Wind Advisory in effect until midnight PDT tonight for zones
      340-341-346-347-349-351. (See LAXNPWLOX).
     High Wind Warning in effect until 3 AM PDT Saturday for zones
      342-345. (See LAXNPWLOX).
     Winter Storm Warning in effect until 11 PM PDT Sunday for
      zones 353-376-377. (See LAXWSWLOX).
     High Surf Advisory in effect from 2 AM Saturday to 11 AM PDT
      Sunday for zone 354. (See LAXCFWLOX).
     High Surf Advisory in effect from 8 AM Saturday to 8 AM PDT
      Sunday for zone 366. (See LAXCFWLOX).
     Winter Storm Warning in effect from 2 AM Saturday to 11 PM
      PDT Sunday for zones 378>380. (See LAXWSWLOX).
     Wind Advisory in effect until 9 AM PDT Saturday for zones
      381>383. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Sunday for
      zones 645-655-670. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 AM PDT Saturday for
      zone 650. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 PM PDT Sunday for zone
      673. (See LAXMWWLOX).
     Small Craft Advisory in effect until 9 PM PDT Sunday for zone
      676. (See LAXMWWLOX).

&&

PUBLIC...Rorke/jld/Sirard
AVIATION...Sirard
MARINE...Cohen/Sirard
BEACHES...DB/Cohen
SYNOPSIS...jld

weather.gov/losangeles

Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=lox

In the hours before

Special weather statement, Mar 29, 7:45 PM PDT, 5 hours 43 minutes before
Special Weather Statement
National Weather Service OXNARD CA
745 PM PDT Fri Mar 29 2024

CAZ340>345-300330-
San Luis Obispo County Inland Central Coast CA-
San Luis Obispo County Mountains CA-Santa Lucia Mountains CA-
San Luis Obispo County Beaches CA-Southern Salinas Valley CA-
San Luis Obispo County Interior Valleys CA-
745 PM PDT Fri Mar 29 2024

...LINES OF STRONG STORMS WILL IMPACT WESTERN SAN LUIS OBISPO COUNTY
THROUGH 830 PM PDT...

At 736 PM PDT, Doppler radar was tracking lines of strong storms
moving into western San Luis Obispo County, focused between Cayucos
and Pismo Beach, including Morro Bay.  These storms were moving to the
northeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph, pea size hail, very heavy downpours,
         and possible lightning. Some rotation is being detected offshore, with
         a slight chance of these storms spinning up a brief tornado.

SOURCE...Radar indicated.

IMPACT...Any waterspouts could come ashore as weak tornados. Gusty winds could
         knock down tree limbs and blow around unsecured objects. Minor hail
         damage to vegetation is possible.

Locations possibly impacted include...
San Luis Obispo...
Morro Bay...
Pismo Beach...
Atascadero...
Arroyo Grande...
Nipomo...
Grover Beach...
Oceano...
Santa Margarita...
Avila Beach...
Diablo Canyon...
Cayucos...
Baywood-Los Osos...
Templeton...
Shell Beach...
and Lake Lopez.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3527 12027 3500 12063 3514 12065 3518 12074
      3516 12077 3522 12088 3527 12090 3534 12087
      3534 12086 3532 12086 3534 12083 3536 12086
      3542 12087 3545 12090 3546 12100 3551 12105
      3569 12086
TIME...MOT...LOC 0236Z 240DEG 48KT 3542 12077

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

!Gomberg/Bruno
Special weather statement, Mar 29, 8:38 PM PDT, 4 hours 50 minutes before
Special Weather Statement
National Weather Service OXNARD CA
838 PM PDT Fri Mar 29 2024

CAZ340>342-345>349-351-353-300430-
Santa Barbara County Central Coast Beaches CA-
Santa Barbara County Southwestern Coast CA-
San Luis Obispo County Inland Central Coast CA-
San Luis Obispo County Mountains CA-
Santa Barbara County Interior Mountains CA-Santa Lucia Mountains CA-
Santa Ynez Valley CA-San Luis Obispo County Beaches CA-
Santa Ynez Mountains Western Range CA-
Santa Barbara County Inland Central Coast CA-
838 PM PDT Fri Mar 29 2024

...LINES OF STRONG STORMS WILL IMPACT WESTERN SANTA BARBARA COUNTY
THROUGH 930 PM PDT...

At 826 PM PDT, Doppler radar was tracking lines of strong storms
moving into western Santa Barbara County, focused between Guadalupe
and Point Conception, including Vandenberg. These storms were moving
to the northeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph, pea size hail, very heavy downpours,
         and possible lightning. Some rotation is being detected offshore, with
         a slight chance of these storms spinning up a brief tornado.

SOURCE...Radar indicated.

IMPACT...Any waterspouts could come ashore as weak tornados. Gusty winds could
         knock down tree limbs and blow around unsecured objects. Minor hail
         damage to vegetation is possible.

Locations possibly impacted include...
Santa Maria...
Lompoc...
Santa Ynez...
Solvang...
Vandenberg Space Force Base...
Orcutt...
Los Alamos...
Guadalupe...
Buellton...
Vandenberg Village...
and Mission Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3499 12065 3526 12027 3451 12003 3447 12016
      3447 12031 3444 12045 3453 12052 3456 12058
      3455 12062 3457 12064 3469 12061 3469 12059
      3475 12063 3486 12061 3490 12067
TIME...MOT...LOC 0336Z 239DEG 9KT 3498 12042

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Gomberg/Bruno
Special weather statement, Mar 29, 10:35 PM PDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service OXNARD CA
1035 PM PDT Fri Mar 29 2024

CAZ347-349-300600-
Santa Barbara County Southwestern Coast CA-
Santa Barbara County Inland Central Coast CA-
1035 PM PDT Fri Mar 29 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SANTA BARBARA
COUNTY THROUGH 1100 PM PDT...

At 1035 PM PDT, Doppler radar was tracking a strong thunderstorm near
Highway 101 through Gaviota State Park, or 10 miles northeast of
Point Conception, moving north at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail. There is a
         small chance for a tornado.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Highway 101 through Gaviota State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3459 12036 3462 12021 3447 12024 3446 12034
      3446 12037
TIME...MOT...LOC 0535Z 202DEG 25KT 3451 12031

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Cohen/Bruno
Special weather statement, Mar 29, 11:22 PM PDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service OXNARD CA
1122 PM PDT Fri Mar 29 2024

CAZ347>349-351-300715-
Santa Barbara County Southwestern Coast CA-Santa Ynez Valley CA-
Santa Ynez Mountains Western Range CA-
Santa Barbara County Inland Central Coast CA-
1122 PM PDT Fri Mar 29 2024

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL SANTA BARBARA COUNTY
THROUGH 1215 AM PDT...

At 1121 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles northeast of San Miguel Island to
Highway 101 through Gaviota State Park. Movement was northeast at 30
mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail. A brief,
         weak tornado cannot be ruled out.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Santa Ynez...
Solvang...
Highway 101 through Gaviota State Park...
Refugio State Beach...
El Capitan State Beach...
Lake Cachuma...
and Highway 154 over San Marcos Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3463 12014 3466 11997 3458 11987 3443 11994
      3446 12001 3446 12002 3447 12004 3446 12010
      3447 12013 3447 12023 3450 12023
TIME...MOT...LOC 0621Z 212DEG 26KT 3418 12021 3449 12021

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Cohen/Bruno
Special weather statement, Mar 30, 1:25 AM PDT, 3 minutes before
Special Weather Statement
National Weather Service OXNARD CA
125 AM PDT Sat Mar 30 2024

CAZ350-352-300845-
Santa Barbara County Southeastern Coast CA-
Santa Ynez Mountains Eastern Range CA-
125 AM PDT Sat Mar 30 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SANTA BARBARA
COUNTY THROUGH 145 AM PDT...

At 125 AM PDT, Doppler radar was tracking a strong thunderstorm over
Carpinteria, or near Montecito, moving northeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail. A brief and
         weak tornado could accompany this activity as it moves
         through Carpinteria.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Carpinteria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. Torrential
rains are also occurring.

&&

LAT...LON 3439 11950 3440 11954 3442 11956 3445 11955
      3440 11946
TIME...MOT...LOC 0825Z 215DEG 15KT 3438 11954

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Cohen/Bruno

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 5:30 PM PDTAreal Flood AdvisoryLOXSan Luis Obispo7 hr
Mar 29, 6:23 PM PDTSpecial Marine WarningLOX112 min
Mar 29, 7:45 PM PDTSpecial Weather StatementLOXSan Luis Obispo45 min
Mar 29, 8:15 PM PDTSpecial Marine WarningLOX2 hr
Mar 29, 8:19 PM PDTSmall Craft AdvisoryLOX55 hr
Mar 29, 8:38 PM PDTSpecial Weather StatementLOXSanta Barbara52 min
Mar 29, 9:50 PM PDTAreal Flood AdvisoryLOXSanta Barbara4 hr
Mar 29, 10:35 PM PDTSpecial Weather StatementLOXSanta Barbara25 min
Mar 29, 10:39 PM PDTSpecial Marine WarningLOX2 hr
Mar 29, 11:22 PM PDTSpecial Weather StatementLOXSanta Barbara53 min
Mar 29, 11:43 PM PDTFlash Flood WarningLOXSanta Barbara3 hr
Mar 30, 12:23 AM PDTFlash Flood WarningLOXSanta Barbara4 hr
Mar 30, 12:31 AM PDTAreal Flood AdvisoryLOXVentura6 hr
Mar 30, 1:24 AM PDTSpecial Marine WarningLOX111 min
Mar 30, 1:25 AM PDTSpecial Weather StatementLOXVentura20 min
Mar 30, 2:17 AM PDTSpecial Weather StatementLOXVentura43 min
Mar 30, 2:31 AM PDTAreal Flood AdvisoryLOXLos Angeles7 hr
Mar 30, 3:58 AM PDTFlash Flood WarningLOXLos Angeles4 hr
Mar 30, 6:29 AM PDTSpecial Weather StatementLOXLos Angeles31 min
Mar 30, 7:20 AM PDTSpecial Weather StatementLOXLos Angeles55 min
Mar 30, 7:49 AM PDTSpecial Marine WarningLOX26 min
Mar 30, 9:25 AM PDTAreal Flood AdvisoryLOXLos Angeles95 min
Mar 30, 12:57 PM PDTSpecial Marine WarningLOX108 min
Mar 30, 1:56 PM PDTSpecial Weather StatementLOXSan Luis Obispo79 min
Mar 30, 2:14 PM PDTWind AdvisoryLOXSan Luis Obispo, Santa Barbara6 hr
Mar 30, 2:49 PM PDTSpecial Marine WarningLOX116 min
Mar 30, 3:23 PM PDTSpecial Weather StatementLOXSan Luis Obispo, Santa Barbara52 min
Mar 30, 3:48 PM PDTSpecial Marine WarningLOX57 min
Mar 30, 4:26 PM PDTSpecial Weather StatementLOXSanta Barbara49 min
Mar 30, 4:52 PM PDTSpecial Marine WarningLOX113 min

Nearby

Tornado Warnings in California, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.